EXACTECH, INC. LOGIC CR TIB INSERT SLOPE++, SZ 2, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Back to Search Results |
| Model Number |
LOGIC CR TIB INSERT SLOPE++, SZ 2, 13MM |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
04/21/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
As reported, approximately six years post initial left tka, the (b)(6) female patient had a revision due to physician requested implants for revision of worn insert.Patient had synovitis removed and patient is expecting better motion and relief of pain.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.The device is not available for evaluation due to hospital would not allow removal of the explant.
Additional Manufacturer Narrative
Additional information received indicates that per legal brief a female patient who initially underwent a left total knee arthroplasty (replacement) surgery and was implanted with an optetrak device, including a size 2, 13 mm optetrak logic tibial inserts made of polyethylene on (b)(6) 2016.The patient was diagnosed with left knee status post total knee arthroplasty with premature polyethylene failure, and underwent revision surgery on her left knee, on (b)(6) 2022.During the revision surgery, the patient surgeon stated, "we did our total synovectomy and then we were able to remove the polyethylene plastic and it did show fragmentation and pinning on both the medial and lateral compartments with fracture of the posterior lip of the polyethylene.I think this confirmed our suspicion of polyethylene failure and no other etiology for her fusion.¿ section d10: concomitant medical products - logic cr femoral cem, left sz 2 (cat# 02-010-03-0220 / serial# (b)(6)).- lgc tibial fit tray cem sz 2f / 2t (cat# 02-012-45-2020 / serial# (b)(6)).- three peg patella 32mm (cat# 200-02-32 / serial# (b)(6)).(h3) the revision reported was likely due to prosthesis wear secondary to increased loading of the posterior and medial aspects of the tibial insert.Contributions from the combined posterior slope, rotational malalignment and/or potential ligamentous/soft tissue imbalances to the sequence of events cannot be determined from the reported clinical information and the device was not available for evaluation.The most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.